MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202530
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Material Deformation (2976)
Health Effect - Clinical Code Adhesion(s) (1695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.The sample was not returned for evaluation, however, photos were provided that show some momentum adhered to the explanted mesh.Per the event as reported and the photos review, it is not clear what may have caused or contributed to the condition of the mesh upon explant.As reported, this was a very complex surgical case in which the mesh was placed as a bridge for temporary closure of the wound.The mesh was explanted as was to be expected.Depending on the actual placement and surgical technique for the mesh, this could have some contributory factor in the growth of omentum into the mesh as seen in the photo.However, there is not enough information to determine the cause of the reported condition (hardened w/ adhesions).The mesh did performed its essential function to bridge the defect, as expected.This was a planned procedure for the reversal of the ileostomy with explant of the mesh as this was placed temporarily.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
As reported on (b)(6) 2018 a davol phasix st mesh was used on the patient as a bridge for open abdomen after diverted with ileostomy for anastomotic leak after a perforated appendectomy who had small bowel resection and ileocecostomy.The abdomen was closed with phasix st mesh as a bridge, and vac was applied.The placement of the phasix st was intended to be temporary and was explanted less than 6 months later during the reverse ileoileostomy.As reported upon explant the mesh was noted to have hardened with tissue ingrowth and there was bowel stuck to it.The bowel was able to be mobilized safely with no bowel injury.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7854929
Report Number1213643-2018-03048
Device Sequence Number19150338
Product Code OWT
UDI-Device Identifier00801741095375
UDI-Public(01)00801741095375
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number1202530
Device Lot NumberHUBU1434
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;